Oklahoma, 2019

Flash Flooding and Flooding in Oklahoma, June 22 to 28, 2019

June 22 to 28, 2019 · NWS TSA · 27 events in 15 counties and zones

Multiple rounds of thunderstorms moved across eastern Oklahoma from the afternoon of June 22nd through the early morning hours of the 24th, as a cold front approached the area from the west. The strongest storms produced damaging wind and large hail up to quarter size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$172,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Multiple rounds of thunderstorms moved across eastern Oklahoma from the afternoon of June 22nd through the early morning hours of the 24th, as a cold front approached the area from the west. The strongest storms produced damaging wind and large hail up to quarter size. In addition, widespread two to four inches of rain occurred across the area, with some areas receiving between five and seven inches during that period. Flash flooding resulted from this excessive rain. The widespread, heavy rainfall also resulted in moderate flooding of the Neosho River near Commerce, the Spring River near Quapaw, the Illinois River near Watts, Chewey, and Tahlequah, the Arkansas River near Muskogee, and the Poteau River near Poteau and Panama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 22, 2:10 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 22, 2:10 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Sat Jun 22 2019

.DISCUSSION...
Main forecast concerns continue to be the severe thunderstorm
and heavy rainfall/flooding potential through early Monday
morning. The existing Flash Flood Watch has been expanded
southeastward into southeast Oklahoma and western Arkansas.

Scattered thunderstorm continue to develop this afternoon across
parts of southeast and east central Oklahoma, as well as west
central Arkansas, within the 850 mb moisture maximum in response
to a mid level disturbance lifting northward out of Texas. These
are currently remaining in check intensity wise, but some
strengthening could occur through the rest of the afternoon given
how much instability - around 5 kJ/kg on mesoanalysis - is
present across the region. Additional development is still
expected later tonight along the approaching cold front to our
northwest that would first affect northeast Oklahoma during the
evening hours. Severe thunderstorms remain most likely to the
northwest of Tulsa this evening associated with the cold front
development, with large hail and damaging winds the main threats,
outside of the flooding potential. Precipitable water values
approaching 2 inches exist on current mesoanalysis, and this
should further increase given the strong southerly low level flow
that is expected to continue. These well above normal precipitable
water values will lead to very efficient rainfall production,
with the potential for very high rainfall rates areawide. Overall
coverage may wane some through the morning hours tomorrow, before
expanding again during the afternoon along the cold front as the
upper level trough moves into the central United States. Highest
concern severe weather and flooding wise should shift to areas
along and southeast of Interstate 44 tomorrow afternoon and into
the overnight, with a slightly higher risk of tornadoes than
exists today. That said, the main threats tomorrow will continue
to be large hail, damaging winds, and flooding.

Thunderstorm potential will shift southeastward Sunday night, with
much of the activity ending by midday Monday. Low thunderstorm
chances will exist mainly during the daytime for much of next
week, with temperatures within a couple of degrees of normal
values for this time of year.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  86  64  85 /  80  80  70  10
FSM   75  88  69  87 /  60  70  90  30
MLC   73  86  65  85 /  70  60  80  20
BVO   72  84  62  84 /  80  80  70  10
FYV   71  82  65  83 /  70  80  90  30
BYV   72  85  64  85 /  70  80  90  30
MKO   72  85  65  84 /  80  70  80  20
MIO   71  83  63  83 /  80  80  90  20
F10   71  86  64  84 /  70  60  80  20
HHW   75  87  67  85 /  70  60  90  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 7 PM CDT this evening through Monday
     morning for OKZ049-053>076.

AR...Flash Flood Watch from 7 PM CDT this evening through Monday
     morning for ARZ001-002-010-011-019-020-029.

&&

LONG TERM....22
Hazardous weather outlook, Jun 22, 4:05 PM CST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CDT Sat Jun 22 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CDT Sat Jun 22 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Evening.

SEVERE THUNDERSTORM.
	RISK...Significant.
    AREA...Eastern Oklahoma and northwest Arkansas.
    ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast Oklahoma
                            and west central Arkansas .

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Eastern Oklahoma.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed this afternoon in conjunction
with an uncapped atmosphere and upper level disturbance moving
through the region. The greatest storm coverage into the evening
will be southeast of Interstate 44. Severe storms will continue
into the evening with damaging winds and large hail being the main
severe weather threats.

Additional thunderstorms are expected to develop through early evening
to the west along a cold front. These storms will move east into
parts of eastern Oklahoma this evening and overnight,
and will also pose a severe weather threat. An isolated tornado
will be possible this evening as the storms initially move into
northeast Oklahoma, with a transition into a damaging wind and
large hail threat with time later this evening and overnight. Locally
heavy rainfall will be a concern as well, with around 1 to 3
inches of rain likely across parts of eastern Oklahoma, with
locally higher amounts.

A Flash Flood Watch remains in effect for all of eastern Oklahoma
Oklahoma this evening through 7 am Monday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...High Wind Potential
      ...Heavy Rain Potential.
MONDAY through Friday...Thunderstorm Potential.

EXTENDED DISCUSSION...
Another round of severe weather and locally heavy rainfall is
expected for Sunday and Sunday night. All modes of severe weather
will be possible for Sunday.

Widespread 1 to 3 inch rainfall amounts are expected Sunday and
Sunday night with localized amounts of 4 to 6 inches possible.
This will likely result in flash flooding and river flooding. Several
rivers are expected to go to minor or moderate flood during this
heavy rainfall event. The main thunderstorm activity will begin
to push southeast of the region by Monday morning.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and other first responders should prepare
for the potential for significant flash flooding Sunday, including
the threat for river flooding. A few rivers could go to major
flood depending on the exact placement of the heavier rainfall
axis.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 22, 2:49 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
349 PM CDT Sat Jun 22 2019

ARZ019-020-029-222115-
Sebastian AR-Franklin AR-Crawford AR-
349 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...CENTRAL
CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 415 PM CDT...

At 348 PM CDT, a strong thunderstorm was located 4 miles southeast of
Alma, moving north at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mountainburg...                   Alma...
Mulberry...                       Dyer...
Rudy...                           Fern...
Kibler...                         Concord...
Shibley...                        Piney...
Furry...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 8 and 24.
 Interstate 49 between mile markers 22 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3534 9408 3536 9430 3568 9431 3564 9398
TIME...MOT...LOC 2048Z 187DEG 17KT 3543 9418
Special weather statement, Jun 22, 3:19 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 PM CDT Sat Jun 22 2019

OKZ070-074-075-222145-
Haskell OK-Muskogee OK-Latimer OK-
419 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL...NORTH CENTRAL
LATIMER AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 445 PM CDT...

At 419 PM CDT, a strong thunderstorm was located 3 miles south of
Kinta, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Stigler...                        Keota...
Whitefield...                     Kinta...
Lequire...                        Kanima...
Lewisville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3505 9535 3507 9535 3541 9517 3528 9488
      3496 9517
TIME...MOT...LOC 2119Z 209DEG 27KT 3508 9523
Special weather statement, Jun 22, 3:31 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
431 PM CDT Sat Jun 22 2019

ARZ010-019-222200-
Washington AR-Crawford AR-
431 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD AND
SOUTHEASTERN WASHINGTON COUNTIES UNTIL 500 PM CDT...

At 431 PM CDT, a strong thunderstorm was located near Lee Creek,
moving northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Farmington...                     Prairie Grove...
West Fork...                      Greenland...
Winslow...                        Devils Den State Park...
Brentwood...                      Strickler...
Blackburn...                      Lee Creek...
Wyola...                          Walnut Grove...
Woolsey...                        Arnett...
Hicks...                          Hogeye...

This includes Interstate 49 between mile markers 36 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3560 9426 3569 9445 3605 9427 3591 9398
TIME...MOT...LOC 2131Z 209DEG 17KT 3571 9432
Special weather statement, Jun 22, 4:05 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
505 PM CDT Sat Jun 22 2019

OKZ049-075-222230-
Latimer OK-Pushmataha OK-
505 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES UNTIL 530 PM CDT...

At 505 PM CDT, a strong thunderstorm was located near Stanley, moving
north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Wilburton...                      Clayton...
Clayton Lake State Park...        Stanley...
Higgins...                        Damon...
Tuskahoma...                      Yanush...
Sardis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3452 9556 3460 9553 3460 9551 3465 9552
      3497 9540 3487 9509 3445 9535
TIME...MOT...LOC 2205Z 201DEG 35KT 3456 9543
Special weather statement, Jun 22, 4:11 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 PM CDT Sat Jun 22 2019

ARZ011-020-222245-
Madison AR-Franklin AR-
511 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 545 PM CDT...

At 510 PM CDT, a strong thunderstorm was located 4 miles north of
Cass, moving north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Huntsville...                     St. Paul...
Cass...                           Saint Paul...
Japton...                         Kingston...
Witter...                         Aurora...
Georgetown...                     Dutton...
Redding...                        Delaney...
Brashears...                      Crosses...
Patrick...                        Combs...
Turners Bend...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3564 9378 3571 9397 3573 9396 3573 9391
      3574 9391 3575 9389 3576 9390 3576 9396
      3615 9382 3605 9351
TIME...MOT...LOC 2210Z 201DEG 35KT 3575 9385
Special weather statement, Jun 22, 4:19 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
519 PM CDT Sat Jun 22 2019

ARZ011-020-222245-
Madison AR-Franklin AR-
519 PM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 545 PM CDT...

At 517 PM CDT, a strong thunderstorm was located 6 miles southwest of
Pettigrew, moving north at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Aurora...                         Taft...
Saint Paul...                     Pettigrew...
Kingston...                       Witter...
Boston...                         Dutton...
Red Star...                       Weathers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3584 9353 3580 9352 3576 9354
      3577 9370 3566 9370 3570 9383 3615 9367
      3608 9345 3597 9345
TIME...MOT...LOC 2217Z 201DEG 35KT 3574 9370

The radar

The Tulsa radar (KINX), 103 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 8 flash flood, 8 flood, 2 hail. Local standard time, as filed.

Hail, McIntosh

When
June 22, 4:50 PM CST
Where
McIntosh County, 2 mi S of Eufaula
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.251, -95.580

Flash Flood, Le Flore

When
June 23, 3:00 AM CST to 6:00 AM CST
Where
Le Flore County, 0.82 mi NW of Neff to 2.44 mi SE of Rock Is
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
35.078, -94.610

Portions of several county roads were flooded. A motorist drove into flood water on Gilmore Road east of Poteau and was drowned.

Thunderstorm Wind, Tulsa

When
June 23, 6:28 AM CST
Where
Tulsa County, 0.1 mi SSW of (Tul)tulsa Intl Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
36.199, -95.881

The ASOS at the Tulsa International Airport measured 58 mph thunderstorm wind gusts.

Thunderstorm Wind, Tulsa

When
June 23, 6:30 AM CST
Where
Tulsa County, 2.3 mi SE of Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.126, -95.921

Strong thunderstorm wind blew down trees, one of which fell onto a car.

Thunderstorm Wind, Tulsa

When
June 23, 6:30 AM CST
Where
Tulsa County, 1.82 mi SW of Tulsa
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.132, -95.974

Strong thunderstorm wind snapped large tree limbs at Woodward Park in Tulsa.

Thunderstorm Wind, Tulsa

When
June 23, 6:30 AM CST
Where
Tulsa County, 1.12 mi E of Owasso
Measured
56 kt (64 mph) estimated gust
Reported by
Social Media
Coordinates
36.267, -95.830

Strong thunderstorm wind snapped large tree limbs near E 78th Street N and N 129th E Avenue in Owasso.

Thunderstorm Wind, Creek

When
June 23, 6:45 AM CST
Where
Creek County, 0.38 mi NW of Oilton
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.084, -96.584

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Creek

When
June 23, 6:50 AM CST
Where
Creek County, New Mannford
Measured
74 kt (85 mph) estimated gust
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
36.130, -96.350

Strong thunderstorm wind destroyed metal grandstands at the football stadium in Mannford. Numerous trees were uprooted across town, and the roofs of numerous homes and businesses were damaged.

Flash Flood, Mayes

When
June 23, 7:03 AM CST to 1:30 PM CST
Where
Mayes County, 0.65 mi NNW of Adair to 2.16 mi NW of Adair
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.438, -95.275

Portions of Highway 28 west of Adair were flooded.

Flash Flood, Nowata

When
June 23, 7:21 AM CST to 1:30 PM CST
Where
Nowata County, 0.94 mi WNW of Nowata to 0.88 mi S of Nowata Arpt
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
36.707, -95.645

Several roads were flooded in and around Nowata.

Thunderstorm Wind, Rogers

When
June 23, 7:27 AM CST
Where
Rogers County, 1.49 mi SSE of Tiawah
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
36.250, -95.560

Strong thunderstorm wind blew down several trees and damaged fences.

Flash Flood, Rogers

When
June 23, 7:51 AM CST to 1:30 PM CST
Where
Rogers County, 2.98 mi WSW of Claremore to 2.59 mi SE of Claremore
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.303, -95.649

Numerous roads in the City of Claremore were flooded. Road closures included Lynn Riggs Boulevard on the west side of the courthouse, Archer between Highway 20 and Dupont, and Lowry Road at the low water bridge.

Flood, Muskogee

When
June 23, 8:15 AM CST to June 28, 9:15 PM CST
Where
Muskogee County, 4.45 mi NE of Taft to 0.69 mi NW of Bacone
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.820, -95.480

The Arkansas River near Muskogee rose above its flood stage of 28 feet at 9:15 am CDT on June 23rd. The river crested at 33.07 feet at 9:45 pm CDT on the 24th, resulting in moderate flooding. Agricultural land and a boating marina were flooded. The river fell below flood stage at 10:15 pm CDT on the 28th.

Thunderstorm Wind, Cherokee

When
June 23, 8:21 AM CST
Where
Cherokee County, 4.71 mi NNW of Scraper
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
36.160, -94.870

Strong thunderstorm wind blew down numerous trees.

Flash Flood, Craig

When
June 23, 8:36 AM CST to 1:30 PM CST
Where
Craig County, 10 mi S of Todd to 10.04 mi S of Todd
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.525, -95.010

Portions of Highway 85 east of Ketchum were flooded and impassable.

Thunderstorm Wind, Okmulgee

When
June 23, 8:45 AM CST
Where
Okmulgee County, 0.53 mi SW of Schulter
Measured
53 kt (61 mph) measured gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
35.515, -95.957

Thunderstorm wind gusts to 61 mph were measured by a storm spotter. The wind damaged the roof of a veranda.

Flash Flood, Delaware

When
June 23, 9:25 AM CST to 1:30 PM CST
Where
Delaware County, 1.01 mi WNW of Grove to 2.32 mi W of Grove
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.583, -94.788

Several roads west of Grove were flooded and closed.

Flash Flood, Sequoyah

When
June 23, 11:37 AM CST to 1:45 PM CST
Where
Sequoyah County, 3 mi NE of Brushy to 3.63 mi NE of Brushy
Cause
Heavy Rain
Reported by
Public
Coordinates
35.581, -94.682

Several roads were flooded northeast of Brushy.

Flood, Ottawa

When
June 23, 11:45 AM CST to June 26, 6:45 PM CST
Where
Ottawa County, 11.28 mi WNW of North Miami to 3.59 mi NW of North Miami
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.980, -95.070

The Neosho River near Commerce rose above its flood stage of 15 feet at 12:45 pm CDT on June 23rd. The river crested at 19.02 feet at 9:45 pm CDT on the 24th, resulting in moderate flooding. Low lying areas around Miami were flooded, including Riverview Park, and Highway 125 near the Fairgrounds was flooded. The river fell below flood stage at 7:45 pm CDT on the 26th.

Flood, Ottawa

When
June 23, 12:45 PM CST to June 25, 7:30 AM CST
Where
Ottawa County, 2.84 mi ESE of Hockerville to 0.88 mi NNW of Peoria
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.990, -94.730

The Spring River near Quapaw rose above its flood stage of 20 feet at 1:45 pm CDT on June 23rd. The river crested at 23.43 feet at 10:30 pm CDT on the 24th, resulting in moderate flooding. Recreational areas were flooded. The river fell below flood stage at 8:30 am CDT on the 25th.

Flood, Cherokee

When
June 23, 1:15 PM CST to June 25, 11:00 AM CST
Where
Cherokee County, Tahlequah to 1.32 mi SSE of Moodys
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.920, -94.970

The Illinois River near Tahlequah rose above its flood stage of 11 feet at 2:15 pm CDT on June 23rd. The river crested at 16.79 feet at 2:30 am CDT on the 25th, resulting in moderate flooding. Cabins along the river were flooded to a depth of a couple feet and roads were flooded. The river fell below flood stage at 12:00 pm CDT on the 25th.

Flood, Adair

When
June 23, 2:15 PM CST to June 24, 1:00 PM CST
Where
Adair County, 0.89 mi SE of Watts to 2.07 mi W of Watts
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.110, -94.560

The Illinois River near Watts rose above its flood stage of 13 feet at 3:15 pm CDT on June 23rd. The river crested at 19.99 feet at 5:30 am CDT on the 24th, resulting in moderate flooding. Farmland and permanent campgrounds were flooded from the Arkansas border to Fidler's Bend. The river fell below flood stage at 2:00 pm CDT on the 24th.

Flood, Adair

When
June 23, 3:15 PM CST to June 24, 8:15 PM CST
Where
Adair County, 0.89 mi NW of Chewey to 1.12 mi N of Chewey
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.110, -94.780

The Illinois River near Chewey rose above its flood stage of 12 feet at 4:15 pm CDT on June 23rd. The river crested at 16.56 feet at 1:00 pm CDT on the 24th, resulting in moderate flooding. Farmland, permanent campgrounds, and roads near the river were flooded. The river fell below flood stage at 9:15 pm CDT on the 24th.

Hail, McIntosh

When
June 23, 3:22 PM CST
Where
McIntosh County, 0.51 mi NNW of Eufaula
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.287, -95.583

Flash Flood, Sequoyah

When
June 23, 4:40 PM CST to 6:45 PM CST
Where
Sequoyah County, Vian to 0.63 mi E of Vian
Cause
Heavy Rain
Reported by
Public
Coordinates
35.500, -94.970

Several roads were flooded northeast of Vian.

Flood, Le Flore

When
June 23, 6:30 PM CST to June 24, 6:30 PM CST
Where
Le Flore County, 0.69 mi N of Poteau Kerr Arpt to 2.37 mi NW of Neff
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.030, -94.620

The Poteau River near Poteau rose above its flood stage of 24 feet at 7:30 pm CDT on June 23rd. The river crested at 27.45 feet at 7:00 am CDT on the 24th, resulting in moderate flooding. Some agricultural land was flooded and portions of county roads were impassable. The river fell below flood stage at 7:30 pm CDT on the 24th.

Flood, Le Flore

When
June 23, 8:30 PM CST to June 26, 12:45 PM CST
Where
Le Flore County, 0.69 mi S of Panco to 1.32 mi W of Tahona
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.160, -94.680

The Poteau River near Panama rose above its flood stage of 29 feet at 9:30 pm CDT on June 23rd. The river crested at 36.74 feet at 3:15 am CDT on the 25th, resulting in moderate flooding. Extensive flooding of crop and pasture lands occurred and many roads were impassable. The river fell below flood stage at 1:45 pm CDT on the 26th.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flash Flood, Le Flore2019-06-2364FemaleVehicle/Towed TrailerDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838485, 841235, 838112, 838128, 838133, 838142, 838144, 838146, 838155, 838157, 838158, 838166, 837631, 838430, 838431, 838432, 838433, 838434, 837615, 837618, 837630, 837623, 837625, 838435, 838436, 837634, 837638.